Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 182, NWS Lincoln, IL

September 13, 2005Logan County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Sep 13, 2005, 11:17 PM CDT for Logan County, Illinois. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 13, 2005, 11:17 PM CDT (04:17 UTC)
Expired
Sep 14, 2005, 12:00 AM CDT
In force
43 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Logan County, IL

The radar

The Lincoln radar (KILX), 7 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 4.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2005-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 307 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2005-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
307 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
1728 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 140418
SVRILX
ILC107-140500-
/O.NEW.KILX.SV.W.0182.050914T0417Z-050914T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1117 PM CDT TUE SEP 13 2005

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LOGAN COUNTY IN CENTRAL ILLINOIS

* UNTIL MIDNIGHT CDT

* AT 1113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 14
  MILES NORTHWEST OF ELKHART...OR ABOUT NEAR MASON CITY...AND WAS
  MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ELKHART
  HARTSBURG
  LINCOLN
  BEASON
  CHESTNUT
  MOUNT PULASKI
  ATLANTA

OTHER LOCATIONS IN THE WARNING INCLUDE...BROADWELL AND LAWNDALE.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4027 8959 4002 8957 3998 8917 4026 8919

$$
SMITH
2 follow-up statements
000 
WWUS53 KILX 140443
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1143 PM CDT TUE SEP 13 2005

ILC107-140500-
/O.CON.KILX.SV.W.0182.000000T0000Z-050914T0500Z/
LOGAN-
1143 PM CDT TUE SEP 13 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL MIDNIGHT CDT FOR
CENTRAL LOGAN COUNTY...

AT 1138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS OF UP TO 60 MPH.  THIS STORM WAS LOCATED 6 
MILES WEST OF LINCOLN...MOVING EAST AT 25 MPH.

PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
  LINCOLN.
  BEASON.
  ATLANTA.
  CHESTNUT.
  MOUNT PULASKI.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4027 8959 4002 8957 3998 8917 4026 8919

$$
SMITH
000 
WWUS53 KILX 140500
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1159 PM CDT TUE SEP 13 2005

ILC107-140509-
/O.EXP.KILX.SV.W.0182.000000T0000Z-050914T0500Z/
LOGAN-
1159 PM CDT TUE SEP 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LOGAN COUNTY EXPIRED
AT MIDNIGHT CDT...

AT 1159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. 

LAT...LON 4027 8959 4002 8957 3998 8917 4026 8919

$$
SMITH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 8:30 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Sep 13, 8:30 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
830 PM CDT TUE SEP 13 2005

.DISCUSSION...MAKING SOME MINOR WORDING CHANGES TO GOING FCST WITH
FIRST ROUND OF CONVECTION MAKING IT INTO SOUTHEAST ILLINOIS BEFORE
DISSIPATING. NEXT ROUND OF STORMS INCREASING IN COVERAGE ACRS WRN
IL AND TRACKING EWD. MSAS SHOWING BEST CONVERGENCE AND LI GRADIENT
RIGHT ALONG COLD FRONT...WHICH AT 01Z WAS LOCATED FROM NEAR DUBUQUE
SWWD THROUGH CEDAR RAPIDS TO WEST OF KIRKSVILLE. LAPS CAPES IN THE
2500-3000 J/KG RANGE OUT BY THE MISSISSIPPI VALLEY AND THEN REALLY
TAILS OFF AS YOU HEAD EAST INTO CNTRL IL. 00Z ILX SOUNDING NOT REAL
IMPRESSIVE WITH FAIRLY DRY LOW LAYER. CONVECTION SEEMS TO GET INTO
THE WRN THIRD OF OUR AREA AND THEN DISSIPATE AS IT TRACKS INTO A
MORE STABLE AIR MASS. STILL SOME HAILERS AND ISOLD WIND GUSTS WITH
THE STORMS ACRS OUR WEST THIS EVENING AND THEN THE CONVECTION SHOULD
EDGE INTO OUR EAST OVERNIGHT. OTHER THAN THE WORDING ADJUSTMENTS TO
THE FIRST PERIOD...REST OF FCST LOOKS FINE.

.PREV DISCUSSION...
GFS AND NAM REMAIN SIMILAR IN TIMING OF THIS FRONT COMING THROUGH
THE AREA TONIGHT AND LOCATION OF FRONT AFTER IT PUSHES THROUGH THE
AREA AND SOUTH OF THE STATE INTO THE OH RVR VLY. SINCE THIS FRONT
AND PCPN IS THE MAIN CONCERN THIS PACKAGE IN THE SHORT TERM...WILL
FOLLOW A BLEND OF THE MODELS. FURTHER OUT...A BLEND OF THE
GFS/ECMWF/UKMET WILL BE FOLLOWED SINCE THEY RESEMBLE THE ENSEMBLE
SOLUTION FROM THIS MORNING.

SHORT TERM...TONIGHT THROUGH FRIDAY...
AT 19Z...SFC FRONT EXTENDS FROM WI INTO IA...NWRN MO AND BACK INTO
KS. STORMS HAVE DEVELOPED OUT AHEAD OF THE FRONT AND WILL CONTINUE
TO PUSH INTO THE AREA DURING THE EVENING AND OVERNIGHT HOURS.
INITIAL LINE MOVING INTO WESTERN IL AT THE MOMENT...BUT EXPECT
ADDITIONAL DEVELOPMENT LATER AS THE FRONT MOVES INTO THE AREA DURING
THE NIGHT. THEREFORE...HAVE INCREASED POPS TO LIKELY FOR THIS
EVENING AND OVERNIGHT. MDLS BRING FRONT THROUGH MOST OF AREA BY
MORNING SO HAVE TAPERED PCPN DOWN TO SLIGHT CHANCE IN THE NORTH FOR
THE MORNING AND CHANCE IN THE CENTRAL AND SOUTHEAST. WILL CONTINUE
TO TAPER DOWN TO CHANCE IN THE SOUTHEAST ONLY FOR TOM AFTERNOON.
MDLS CONTINUE TO BRING A WAVE ALONG THE FRONT TOMORROW NIGHT AND
THURSDAY WHICH WILL PUSH THE FRONT FURTHER SOUTH BY THE END OF THE
WEEK. THEREFORE HAVE KEPT CHC POPS IN THE SOUTHEAST FOR TOM NIGHT
AND THUR TO ACCOUNT FOR THIS.

AFTER THE FRONT MOVES THROUGH...DRIER AND COOLER AIR WILL MOVE INTO
THE AREA AS CANADIAN HIGH PRSS BUILDS INTO THE REGION. TEMPS WILL BE
COOLER FOR THE REMAINDER OF THE WEEK WITH THIS HI PRSS AND HAVE GONE
A DEG OR TWO ABOVE GUIDANCE FOR THIS...ESPECIALLY DURING THE DAY.

LONG TERM...SATURDAY THROUGH TUESDAY...
SOUTHWESTERLY FLOW WILL DOMINATE THE REGION OVER THE WEEKEND AND
INTO NEXT WEEK. ALONG WITH THIS...THERE COULD BE SOME WEAK WAVES
MOVING UP THROUGH THE FLOW THAT COULD BRING SOME PCPN TO THE AREA.
HOWEVER THERE IS SOME UNCERTAINTY AS TO WHEN...IF AT ALL...THIS
WILL AFFECT OUR AREA. THEREFORE WILL KEEP CHC POPS IN FOR SAT NIGHT
AND SUNDAY NIGHT...AND THEN SLIGHT CHANCE IN THE REMAINDER OF SOME
OF THE PERIODS IN THE EXTENDED.

WITH THE SOUTHWESTERLY FLOW...WARMER TEMPS WILL RETURN WITH 850
DEWPOINTS REACHING BACK TO +17 TO +19C BY THE FIRST PART OF NEXT
WEEK. HOWEVER...WITH THE POSSIBILITY OF SOME PCPN AND CLOUD
COVER...HAVE TEMPERED THIS WARM UP A BIT. STILL WENT ABOVE NORMAL
TEMPS FOR MID SEPT.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
IL...NONE.

SMITH/AUTEN
Hazardous weather outlook, Sep 13, 11:37 AM CDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1137 AM CDT TUE SEP 13 2005

ILZ027>031-036>038-040-041-141200-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-
1137 AM CDT TUE SEP 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION
BY LATE TODAY AND MOVE THROUGH BY LATE TONIGHT. THERE WILL BE A
CHANCE OF THUNDERSTORMS ALONG AND AHEAD OF THE FRONT THIS
AFTERNOON AND TONIGHT. A FEW OF THE STORMS THAT DEVELOP MAY BECOME
SEVERE. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND
GUSTS. THE SEVERE WEATHER THREAT WILL BE HIGHEST BETWEEN 4 PM AND
8 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A DISTURBANCE WILL PASS THROUGH THE REGION LATE SATURDAY INTO
SUNDAY...BRINGING A CHANCE OF THUNDERSTORMS WITH IT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
EVENING...MAINLY BETWEEN 4 PM AND 8 PM.

ILZ042>057-061-141200-
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN-
SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
1137 AM CDT TUE SEP 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE
REGION TONIGHT AND EXIT TO THE SOUTH AND EAST BY MORNING. THERE
WILL BE A CHANCE OF THUNDERSTORMS ALONG AND AHEAD OF THE FRONT
TONIGHT. A FEW OF THE STORMS THAT DEVELOP MAY BECOME SEVERE. THE
PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS. THE
SEVERE WEATHER THREAT WILL BE HIGHEST BETWEEN 6 PM AND 10 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE THREAT OF THUNDERSTORMS WILL PERSIST INTO EARLY WEDNESDAY...
LINGERING UNTIL THE FRONT SAGS FURTHER SOUTH AND EAST OF THE
REGION. ANY REMAINING STORMS ARE NOT EXPECTED TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...MAINLY BETWEEN 6 PM
AND 10 PM.

ILZ062-063-066>068-071>073-141200-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
1137 AM CDT TUE SEP 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL MOVE INTO THE REGION BY
LATE TONIGHT...BRINGING A CHANCE OF THUNDERSTORMS WITH IT. ANY
THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD FRONT IS EXPECTED TO STALL OUT TO THE SOUTH OF THE REGION
THROUGH THURSDAY. THUNDERSTORM CHANCES WILL PERSIST THROUGH
THURSDAY UNTIL THE FRONT PUSHES WELL SOUTH AND EAST OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

HARDIMAN

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 8:43 PM CDTSevere Thunderstorm WarningILXSchuyler45 min
Sep 13, 9:48 PM CDTSevere Thunderstorm WarningILXMorgan, Scott57 min
Sep 13, 10:56 PM CDTSevere Thunderstorm WarningILXMason42 min
Sep 13, 11:05 PM CDTSevere Thunderstorm WarningILXMenard45 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.